From Hamilton, Ontario, Canada:
I am 5 foot, 3.5 inches and weigh about 140 pounds. I control my weight by not taking my insulin shots. Lately, my stomach has been killing me and I can no longer go the bathroom without laxatives. I need help. I'm in pain, tired all the time and work and school are suffering. I'm 25 and am being controlled by food and this disease. I don't know what to do. I see an endocrinologist in March. But, what until then? I feel bloated and terrible all the time. And, I'm hungry all the time. I get up in the middle of the night to eat, I'm sad. It just keeps on going.
I would encourage you to call your endocrinologist/diabetes health care team right away to tell them how you are feeling and to tell them all of the things that you wrote in your question. Your health care team may want to see you sooner than the appointment in March and may refer you to see your primary care doctor as well. It is not safe to control your weight by not taking insulin shots. Your health care team needs to know that you are missing insulin shots. I would also recommend that you make an appointment with a counselor (psychologist or clinical social worker) to discuss how you are feeling. You said that you feel like you are being controlled by this disease and it also sounds like you are worried about your weight. These issues should be addressed in counseling. Please contact your health care team right away and they should also be able to help with you with counseling referral.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.